Aa
A
A
A
Close
Birth Control (Contraception) Community
6.42k Members
Avatar universal

Reversing depo?

Hi I only had one shot of depo. I was not told i shouldnt take it if i wanted to conceive within the next year. well its been 3 months since my only shot and i want to have a baby. I heard it can take up to 9 months for fertility to return, I'm just wondering if there is anything that exsists to reverse the shot?
23 Responses
130384 tn?1221596627
I am not aware of anything that can reverse Depo, and it can take up to 18 months for the effects to wear off.  

According to most women on here Depo is pretty nasty stuff, but some have had little to no problems.  Hopefully things go smoothly for you!
Avatar universal
It can take 12-18 months for Depo Provera to be completely out of your system.  But probably much less since you only had once shot.
Avatar universal
Unfortunately there isn't. I received shots for exactly 1 year and decided not to get them anymore. It took me 8 months to get periods again. I think if you only had it once you should be fine.

The thing is, I was seeing a doctor (resident) for my lack of periods and they told me I had PCOS and would have difficulty conceiving a baby in the future. I was devistated. The treatment was birth control pills, which (from what I understand) have helped some people get periods back after Depo. Well I got my period immediately after the first pack, went and saw the main doctor and was told that the resident was uninformed about the side effects of Depo, and they were foolish to tell me that I had PCOS. It ABSOLUTELY was an effect of Depo. I've been regular ever since!

Like I said, you should be fine. If it takes you a little longer than you were hoping to get back to normal don't freak out. If you decide to see a doctor, let them do their thing, but don't let them forget that it could be an effect of Depo, because that would be the most sensible answer (from my experience). It's a synthetic hormone that can take a while to get out of your system, and it shouldn't cause you any longterm problems. Good luck conceiving!
Avatar universal
well since i had the shot i have been bleeding for 3 months straight...kinda hard to even try for a baby lol
Avatar universal
depo is awful.  i wouldnt wish it on my worst enemy.  Unfortunatly, its a waiting game,but everybody is different.  It takes some women a long time and others a short time.  I'll be wishing you the best either way. i was contantly bleeding when i stopped.
Avatar universal
I was pregnant within in 6 weeks of coming off depo had no period or no syptoms that I even ovulated so its possible to get pregnant right off the bat. Good luck.. I was told that if you want it to come out of your system faster the only thing to do is to start sweating alot meaning working out..and taking a vitamin daily. I did this and the vitamin I took was the prenatal vitamins cause I was planning on having a baby and 6 weeks later I was PG.. So good luck to you. Hope you get a happy ending!
150483 tn?1212172156
Depo is not good I'm not a fan.I did'nt get Af for 9 mos.When I did finally get it ,it was like a murder scene(sorry tmi).I hated it!
Avatar universal
I was misinformed by my dr. (surprise) as to all the effects of depo.  She knew I wanted to become pregnant within the next year or so - but still put me on the shot.  I should have done my own research first...
does anyone know how to "cleanse" yourself of the effects sooner?  I'm guessing there are certain foods, etc. that will help get the drug out quicker.  Ive been off the shot for 5 months, still no period, and i'd really like to get pregnant asap.
thanx for any info.
Avatar universal
Hi. I've been on the Depo for six years. I've recently decided to come off the shot. I originally got on the shot because of heavy periods, and everything has been great since then. No bloating, cramps, or periods. Wow it was a wonder drug. But then I got on the internet and started reading some things about it. I had already been told about the bone density loss and how long it could take to have your regular periods back or to get pregnant. What I didn't know all this time is that if you were prone to depression bouts or were depressed then this shot was really a no no. I have been fighting depression for a long time and didn't know that a lot of it could be caused by the shot. I don't know how exactly it helps in making you depressed but I've read too many people's stories not to believe that it can contribute to depression. Now I'm trying to come off the shot. Of course my husband isn't too thrilled about this idea but after reading everything that I've read it may be a good idea. I think I may try the pills just to get myself regulated and then think about having a baby. Is this a good idea? Not about coming off the shot but starting the pills so soon after getting off?
Avatar universal
On a very quick decision, I was given 150mg of this shot w/o doing my homework on it. Diagnosed as a teen with major/manic depression/depressive disorder I had no clue that this shot would make things worse. I've only gotten one shot this past October..and I'm constantly checking off the days as they go by to wait and get this "****" (for lack of a better term) out of my body. I have gotten one period since being on this, and was told it would be light bleeding, no cramps, no bloating..yada yada yada. Again, total BS! I have bled for over a week straight, and it doesn't seem to be easing up anytime soon. I have migraines, major abdominal cramps...and I"m quite sick of buying feminine products to be honest! What kills me is my obgyn knew that I was planning on having a baby very soon, quite soon actually (I am engaged and my wedding is in Feb of 2009). My fiance and I were going to try on our honeymoon night, right after the wedding. My ob didn't seem "concerned" about this..and assured me that it would regulate my periods and make me feel confident knowing I had this birth control in my system and that everything was covered for the next 3 months...then of course reminded me to book my next appointment 3 months from then. To me this is a nightmare and I wouldn't wish this on anyone! If you are thinking about birth control..then please..RECONSIDER taking Depo. I'm worried about my fertility now and I am counting down the days, nights and hours till this gets out of my system. Not to mention praying that I am able to at least TRY to concieve once it's out of my system.
Avatar universal
I was on the depo shot for years and concieved three days after I completed my last 12 week cycle
Avatar universal
I received the depo shot in November and didn't know until after I received it that it can take up to 18 months to get pregnant and me and my fiancé wanted to try to have a baby and we decided this after I had the shot is there any way to reverse it? Would fertility drugs help to conceive??
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.